diabetestalk.net

Can Metformin Cause Lactic Acidosis?

Share on facebook

Diabetes And Metformin Faqs

Tweet Although one of the most common drugs for type 2 diabetics, Metformin can still confuse diabetic patients. This set of FAQs are intended for information purposes, and should not replace or supersede the advice of a doctor or qualified medical professional. If you have a question about diabetes and Metformin that is not covered here, please ask the community in the Diabetes forum. Should all type 2 diabetics take Meformin? One side effect of taking Metformin is lactic acidosis, and for this reason some diabetics should not take Metformin unless specifically advised to do so by their GP or diabetes healthcare team. For this reason, diabetics with kidney problems, liver problems, and heart problems are often advised to avoid Metformin. Similarly, diabetics that are dehydrated, drink alcohol a lot, or are going to have an x-ray or surgery. For some pregnant diabetics, Metformin may not be the best choice, but in all instances this should be discussed with your doctor. Can young diabetics take Metformin? Metformin has been proven in clinical trials to lower glucose levels amongst children between 10-16 years of age suffering from type 2 diabetes. Research is less conclusive about Continue reading >>

Share on facebook

Popular Questions

  1. lorrained8

    Metformin and lactic acidosis

    Has anyone here had lactic acidosis because of taking metformin
    I have leg and muscular pain I feel tired and weak
    I've discontinued my met er
    I will talk to my dr tomorrow

  2. Sweetpoison

    Originally Posted by lorrained8
    I have leg and muscular pain I feel tired and weak
    I have leg pain and bad night cramps but I had that occasionally before I even started Met. I am sorry, Lorraine, this is happening to you!
    How long have you been on the Met ER before you realized this?

  3. Lynnw

    Originally Posted by lorrained8
    Has anyone here had lactic acidosis because of taking metformin
    I have leg and muscular pain I feel tired and weak
    I've discontinued my met er
    I will talk to my dr tomorrow Are you on any other medications that could cause that? How long have you been on the Metformin? Metformin made me incredibly fatigued, to the point where I couldn't do anything but drag myself from my bed to my chair (I'm normally a very active person). I never figured out if that was lactic acidosis, Vit B-12 deficiency (which Metformin can cause), or something else. Others have had the same experience.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in ketosis